Erbitux/Cetuximab

7 Posts | Page(s): 1 

Erbitux/Cetuximab

by Cortni on Thu Sep 03, 2015 09:47 PM

Quote | Reply

Anyone have any experience with Erbitux? Sounds like my treatment will be Erbitux and radiation. I am scared of both but just wanted to hear some experience from others with Erbitux. 

RE: Erbitux/Cetuximab

by Sdurnell on Thu Sep 03, 2015 09:50 PM

Quote | Reply

No personal experience, but I know that Erbitux is given to people who cannot tolerate harsher chemos.  In one case that I know, a man has had many recurrences, and now has been on maintenance erbitux since last fall with no more.  Also, it's reputed to have fewer side effects.  For instance, I doesn't destroy hearing, as some of the platinum chemos can.

Most folks have more trouble with radiation than with any kind of chemo.

Best of luck to you.

Susan

RE: Erbitux/Cetuximab

by Cortni on Thu Sep 03, 2015 10:13 PM

Quote | Reply

That's what I figured Susan. Radiation is going to be more of a issues. 

RE: Erbitux/Cetuximab

by shanster56 on Sat Sep 05, 2015 04:19 PM

Quote | Reply

my first post, diagnosed with cancer a year ago in right tonsil due to HPV virus, removed tonsil, 2 teeth, had 35 radiation treatments (7 weeks) with Cetuximab ounce a week, had a stroke to the hippo campus area ( memory ) January or Feb this year , now have a spot tucked behind carotid artery and nerves against brain cavity, went in to get needle biopsey with ct and they thought it too risky,so now waiting to hear the alternatives. Has affected the nerves, right ear is plugged, choking on food, lost my voice, radiologist still thinks it might be inflamation but ENT figures its probably cancer. Anyway as far as the Cetuximab Im not sure what to think

RE: Erbitux/Cetuximab

by DebCK on Tue Sep 08, 2015 04:04 PM

Quote | Reply

On Sep 03, 2015 9:47 PM Cortni wrote:

Anyone have any experience with Erbitux? Sounds like my treatment will be Erbitux and radiation. I am scared of both but just wanted to hear some experience from others with Erbitux. 

My husband recently finished 7 rounds of Erbitux.  He developed the rash that is mentioned as a major side effect, but it didn't really bother him.  He was prescribed a topical solution for it, so it never got really bad.  It caused him to have very low magnesium and he was slightly anemic at times.  These were both solved with infusions and 1 transfusion.

He also developed pretty serious ulcers in his esophogus.  We dont really know if that is from the chemo or the radiation.  Unfortunately, although his cancer on his tonsil was resolved, he has 3 more lymph nodes in his chest that are cancerous.  We are having biopsy scheduled today.

Deb

RE: Erbitux/Cetuximab

by kellym83 on Fri Sep 11, 2015 03:01 AM

Quote | Reply
My husband had high dose cisplatin for his treatment with 35 radiations. He has since completed treatment 4 months ago. we were just told he needed a neck dissection to remove the lymph nodes and if they came back with cancer in them he may need to do low dose erbitux. Our dr. Did tell him that the side effects from the erbitux are not as bad as the cisplatin. So hopefully your side effects will not be as bad as my husbands. The chemo just seems to take it all out of you, at least it did with the cisplatin. It makes you extremely tired. My husband slept all the time, which was good for him. The radiation is really tough. The first couple weeks aren't to bad but towards the 4 or 5 week and the month following treatment it was horrible. You will need a good support system. I highly recommend the feeding tube. My husband refused it and wished he hadn't. He could not eat and lived off boost very high calorie. Feeding tube would have made it easier for nutrition and hydration. Best of luck to you and always know that no matter how hard it gets, there is light at the end of the tunnel and the side effects do eventually subside

RE: Erbitux/Cetuximab

by Cmel369423 on Tue Sep 15, 2015 11:15 PM

Quote | Reply

My husband had erbitux because of his hearing loss. the radiation caused most of the side effects. He did not have too many with it. It is a protein based medicine and seems to be less harsh then the cisplatin, however cisplatin would have been the first choice if not for the hearing loss. 

7 Posts | Page(s): 1 
Subscribe to this message board discussion

We care about your feedback. Let us know how we can improve your CancerCompass experience.